MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number GS3508
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned to the manufacturer facility for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.For this reason, evaluation code 20 has been referenced in the conclusions section of h6.Due to the unknown lot number, relevant records were unable to be reviewed.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.All available information has been placed on file in quality assurance at the manufacturing facility for appropriate tracking,trending and follow-up.
 
Event or Problem Description
The user facility reported gw lost a layer of the wire in a segment of the wire.The following information was provided by the user facility: (1) there was no complaint of injury to patient due to the gw; and (2) the patient was referred for further procedures.Additional information was received on 09/29/2017.It was reported that the patient was stable.They were able to find the segment of the wire that was lost, it did not come off inside the patient.The procedure was not successful.Customer stated this was nothing to do with the reported product, it was a difficult case and the patient required surgery verses endovascular intervention.The patient being referred for further procedures was not due to the reported issue with the wire.There were no other devices or equipment being used with the reported product.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide additional information, and the completed investigation.It was initially reported the actual device was available for evaluation.However, confirmation was received that the actual device was not available.Sections have been updated to reflect no device return.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.With no device return the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
RADIFOCUS GUIDEWIRE OR GLIDEWIRE OR GLIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city, shizuoka 418
JA  418
MDR Report Key6930508
Report Number9681834-2017-00219
Device Sequence Number1251233
Product Code DQX
UDI-Device Identifier04987350773630
UDI-Public04987350773630
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGS3508
Device Catalogue NumberRF*PA35183A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer11/28/2017
Initial Report FDA Received Date10/09/2017
Supplement Report FDA Received Date12/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1